Missouri, 2015Flash Flooding in Missouri, August 22, 2015
August 22, 2015 · NWS LSX · 2 events in 2 counties and zones
A few areas received heavy rain that caused isolated flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few areas received heavy rain that caused isolated flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 22, 2:58 AM CST, 8 hours 22 minutes earlier.
Area forecast discussion, Aug 22, 2:58 AM CST, 8 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
358 AM CDT SAT AUG 22 2015
.SHORT TERM: (THROUGH LATE THIS AFTERNOON)
ISSUED AT 358 AM CDT SAT AUG 22 2015
SHRA HAVE BEGUN TO DEVELOP ALONG AN AXIS OF MOISTURE CONVERGENCE AND
AHEAD OF A S/W SWEEPING THRU THE AREA. EXPECT AREA OF TSRA TO
CONTINUE TO MOVE ENEWD THRU THE REGION TODAY. THESE TSRA SHUD
GRADUALLY DISSIPATE THIS AFTERNOON AS FORCING DECREASES. PRECIP MAY
LINGER ACROSS SRN PORTIONS OF THE CWA WHERE SFC FORCING IS A LITTLE
STRONGER.
CONTINUED WARMER TEMPS FOR TODAY. TEMPS ARE EXPECTED TO BE SLOW TO
WARM DUE TO CLOUD COVER AND PRECIP. HOWEVER, AS THE THERMAL RIDGE
BUILDS INTO THE AREA AS THE PRECIP COMES TO AN END, EXPECT TEMPS TO
WARM QUICKLY.
TILLY
.LONG TERM: (TONIGHT THROUGH FRIDAY)
ISSUED AT 358 AM CDT SAT AUG 22 2015
RAIN CHANCES CONTINUE TONIGHT...THEN END FROM WEST TO EAST ON
SUNDAY.
THERE WILL BE SOME UNCERTAINTY ON THUNDERSTORM COVERAGE EARLY THIS
EVENING WITH MUCH OF THE UPPER LEVEL SUPPORT FROM EARLIER TODAY
HAVING MOVING OFF TO THE EAST...BUT DIURNAL INFLUENCES AND A SURFACE
FRONTAL BOUNDARY STILL TO THE SOUTHWEST MAY STILL BE ENOUGH TO
SUPPORT ISOLATED COVERAGE AND HAVE LEFT SLIGHT CHANCE POPS IN TO
BEGIN TONIGHT.
MORE ORGANIZED...AND LIKELY SOME STRONG TO SEVERE...CONVECTION IS
EXPECTED TO DEVELOP UPSTREAM THIS EVENING WITH AN UPPER LEVEL
IMPULSE AND NEW SURFACE COLD FRONT...AND WILL SURGE SOUTHEASTWARD
TOWARDS OUR REGION. MUCH OF THE MODEL GUIDANCE SUPPORTS THIS
CONVECTION WEAKENING AS IT MOVES IN LATER THIS EVENING AND
OVERNIGHT...BUT PER SPC OUTLOOK...SOME STRONG AND ISOLATED SEVERE IS
POSSIBLE SHORTLY UPON ARRIVAL LATE THIS EVENING. COVERAGE OF RAIN
LOOKS TO BREAK UP TOWARDS DAYBREAK AND CONTINUE INTO SUNDAY
MORNING...WITH SOME REFIRING ALONG ANTICIPATED LOCATION OF
SURFACE COLD FRONT SUNDAY AFTERNOON SOUTHEAST OF STL METRO.
AFTER THIS...RAIN CHANCES LOOK VERY MEAGER FOR THE REMAINDER OF THIS
WEEK UNTIL NEXT WEEKEND...WITH NW FLOW ALOFT AND ABSENCE OF ANY
CLEAR DISTURBANCES OR FRONTS.
THE OTHER BIG STORY WILL BE THE PROLONGED STRETCH OF BELOW AVERAGE
TEMPS FOR MUCH OF THIS WEEK...WITH MAXES IN THE UPPER 70S-NEAR 80
AND MINS IN THE 50S.
TES
&&
.AVIATION: (FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1034 PM CDT FRI AUG 21 2015
SURFACE RIDGE CONTINUES TO MOVE OFF TO THE EAST WITH LOW LEVEL
MOISTURE ON THE INCREASE. SC HAS DEVELOPED OVER SOUTHWESTERN
MISSOURI AND CONTINUES TO ADVECT NORTHWARD TOWARDS FORECAST AREA.
LOW END VFR DECK TO MOVE INTO KCOU BY 06Z SATURDAY THEN INTO REST
OF TAF SITES TOWARDS DAYBREAK. AS FOR PRECIPITATION CHANCES, WILL
SEE ACTIVITY DEVELOP OVER CENTRAL MO AND TRACK TO THE EAST. STILL
HARD TO PIN DOWN COVERAGE AND IF IT WILL MAKE IT INTO STL METRO
AREA, SO KEPT VCTS MENTION FOR NOW. ACTIVITY TO DIMINISH BY MID
MORNING SATURDAY. OTHERWISE, WINDS TO PERSIST FROM THE SOUTHEAST
TO SOUTH.
SPECIFICS FOR KSTL:
SURFACE RIDGE CONTINUES TO MOVE OFF TO THE EAST WITH LOW LEVEL
MOISTURE ON THE INCREASE. SC HAS DEVELOPED OVER SOUTHWESTERN
MISSOURI AND CONTINUES TO ADVECT NORTHWARD TOWARDS FORECAST AREA.
LOW END VFR DECK TO MOVE INTO KSTL BY 10Z SATURDAY. AS FOR
PRECIPITATION CHANCES, WILL SEE ACTIVITY DEVELOP OVER CENTRAL MO
AND TRACK TO THE EAST. STILL HARD TO PIN DOWN COVERAGE AND IF IT
WILL MAKE IT INTO STL METRO AREA, SO KEPT VCTS MENTION FOR NOW
AFTER 14Z SATURDAY. ACTIVITY TO DIMINISH BY 18Z SATURDAY.
OTHERWISE, WINDS TO PERSIST FROM THE SOUTHEAST TO SOUTH.
BYRD
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Aug 22, 3:10 AM CST, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
410 AM CDT SAT AUG 22 2015
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-231200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
410 AM CDT SAT AUG 22 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE AREA. THE
BEST CHANCES WILL BE EARLY THIS MORNING FOR CENTRAL MISSOURI AND
LATE THIS EVENING AND OVERNIGHT FOR AREAS NORTH AND WEST OF SAINT
LOUIS. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...
ISOLATED SEVERE STORMS WILL BE POSSIBLE LATE THIS EVENING FOR
PARTS OF NORTHEAST AND CENTRAL MISSOURI.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO SUNDAY...ENDING
FROM WEST TO EAST WITH PASSAGE OF A COLD FRONT.
THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS FOR AREAS NORTH AND
WEST OF SAINT LOUIS ON FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
TES
Flash Flood, Montgomery
- When
- August 22, 11:20 AM CST to 1:30 PM CST
- Where
- Montgomery County, 1.24 mi NNE of Rhineland to 1.7 mi SSW of Starkenburg
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.736, -91.509
Up to three inches of rain fell in a short amount of time causing flash flooding. Highway 94 was closed for a time between Rhineland and Highway P due to water over the roadway.
Flash Flood, St. Francois
- When
- August 22, 4:20 PM CST to 10:30 PM CST
- Where
- St. Francois County, 0.84 mi N of French Vlg to 2.18 mi NW of French Vlg
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 37.982, -90.400
Up to 4 inches of rain fell in a short amount of time causing flash flooding. Several roads were flooded including Highway Y just east of intersection with Brickey Road. There was about a foot of flowing water on Highway Y in this location.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Missouri, August 22, 20151 death · 6 events
- Lightning Strike in Florida, August 22, 2015$126,000 · 1 event
- Flash Flooding and Heavy Rain in Hawaii, August 22 to 26, 201531 events
- High Wind in North Dakota, August 22 to 23, 2015$10,000 · 61 kt wind · 18 events
- Damaging Winds in Georgia, August 22 to 23, 2015$21,000 · 55 kt wind · 2 events
- Flash Flood and Damaging Wind in North Carolina, August 22, 2015$20,000 · 50 kt wind · 2 events
- Flash Flooding and Hail in Arizona, August 22, 2015$13,000 · 1 in hail · 6 events
- High Wind in South Dakota, August 22, 201561 kt wind · 11 events
- Hail and Damaging Winds in Kansas, August 22, 20151.75 in hail · 11 events
- Damaging Winds in Florida, August 22 to 23, 2015$4,000 · 50 kt wind · 11 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 22, 20158 events
- Hail and Damaging Wind in Kansas, August 22 to 23, 20151 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 603968, 603969.